T Nation

Should I Start TRT With My T Levels?


#1

I’m 29
Height: 5 8
Weight: 65 kg

Testosterone Total 14.2 nmol/l
TSH 1.05 mlu/l

Most of the time I am very lean and always struggled to gain weight. The only thing that helped me to gain weight was ketotifen or periactin (increasing the appetite), so I gained muscle and fat but as soon as I stop with the periactin I start losing weight.

I did a blood test several days ago and I think my T levels are low for my age.
I feel tired most of the time.
About 7 years ago I cycled Trenadrol for 6 weeks and no PCT, it was some kind of prohormone, may be it did something to my T levels.

Should I take another blood test and check other things?
I’m not from the US so I will appreciate if someone writes the full names of the tests.


#2

Need ranges for your tests to determine anything.

Read the stickies, there’s a list of tests in there. Also check any one of KSMan’s posts for a listing.


#3

Read these links found here: About the T Replacement Category

  • advice for new guys
  • things that damage your hormones
  • protocol for injections

Please post all labwork with ranges.

Provide time line, history, for your symptoms.

Trenadrol is not a natural human hormone. We have seen some young guys with broken HPTAs after taking these class of steroid drugs. Sometimes gene expression is trashed. These things are not tested for effectiveness, side effects or safety. I guess they are safe, no one had died.


#4

Since I was a kid I couldn’t gain weight, was fit but skinny with poor appetite. Today I can gain some weight only if I increase my appetite somehow.
When I was 22 I tried Trenadrol and felt great until the effect wore off.

The main symptom that bothers me is that I am always tired in the afternoon, I fall asleep at lectures/work, the only solution is to take caffeine but that will lower my T levels.


#5

Your total T looks not too low, you should get a more comprehensive panel if you think you have symptoms. LH/FSH,FT , shbg , e2 and prolactin would be good.


#6

Hemoglobin and hematocrit are both low, but consistent with low T and recovery of T levels, or TRT would bring those up. Nice format for the labs!

The fact that you have a condition that seems consistent over so many years suggests that there may not be a simple fix. Most metabolic imbalances lead to low energy and weight gain.

You should consider a 4 sample saliva cortisol test and you can do the afternoon sample when you are crashing.

Labs:
TT
FT
E2
LH/FSH
prolactin
four sample saliva cortisol

  • thyroid
    TSH - [really on a fishing expedition as you do not seem hypo with low body weight]
    fT3
    fT4

Please work through the stickies and you may see something.


#7

Thanks for the info.

Even in the past I had a feeling that the cause is the Hemoglobin and may be an iron deficiency, I am pale which is one of the symptoms.
I think the TRT might be not the best solution. Should I try b12 injections or Iron supplementation?

Here are the labs from 4 years ago, I did them also because of the same symptoms that I had but the doc insisted that everything is fine.


#8

By the way, after reading about the low T symptoms I’m not sure that I have a really low T. I have a very high libido and I always gained muscle fast but had a limit because of the poor appetite.
So two symptoms that I have since I was a kid: poor appetite and low energy


#9

Your TT is below mid range and we have no idea where FT is or SHBG. TT contains T+SHBG that is not bioavailable and if SHBG is elevated, TT can be inflated and then TT is misleading.

Some low T guys have strong libidos. But then when things go lower, they can be struggling with many typical symptoms.

Low hematocrit, RBC, hemoglobin can be lot from a GI blood loss that an occult blood test can detect or rule out. But I was thrown off of that track by your unusually high total proteins and albumin. https://en.wikipedia.org/wiki/Human_serum_albumin#Hyperalbuminemia


#10

I’m not sure that the doc will agree for another blood test any time soon. What can I do meanwhile? Do you think it cannot be the b12 deficiency?(according to the old blood test).

I read your link, but not sure what does it mean, I started to take zinc along with the multi, magnesium and vitamin d.

I feel fatigue all the time and all the doc can say is to drink more water, he doesn’t care.

I noticed that in the old labs the folic acid and b12 were low, people tell me all the time that I am very pale, isn’t it a sign of anemia?

Thanks again for the help. I panic a little because this condition sucks and I lose job opportunities because of that.


#11

yes!

If you take a nigh potency B-complex multi-vit with trace elements and iodine+selenium that would cover your needs and will have zinc too.

If doc has not done an occult blood test before, why would he refuse? This is how most males loose iron. It is not blood work, often it is a test card and you have the fun job of smearing your poop on it and returning the card. Then a few drops of liquid determine results in minutes.

In the stickies I bring up the fact that digestive issues or food sensitivities/allergies can involve GI blood loss.

Please describe your diet. Do you eat red meat? Are you vegetarian? [which would lower B vitamins]


#12

I take “Nature’s Way, Alive! Once Daily, Men’s Multi-Vitamin” for more than a year, it contains iodine and selenium, zinc also.

Sorry I meant the blood test for T levels, only now I understand what you have meant by occult blood test. I think I did some kind of fecal test when I was much younger and it was ok, even then I was very pale. Also my ferritin levels are good so I think the iron is not the problem and not the bleeding.

I eat red meat but not too often. The diet is not perfect because of the low appetite. Should I ask my doc for b12 injections? I know that b12 deficiency can cause anemia too.


#13

You do not show B-12 deficient on your labs and vitamins do list B-12. With vitamins if you were deficient we would have an absorption problem and would suspect gut problems and injections would be one option. B-12 sublingual works well. Preferred type is: https://en.wikipedia.org/wiki/Methylcobalamin

Older people loose their ability to absorb B-12 and that seems to come with reduced stomach acid. People taking heartburn meds and PPI drugs can have this problem and may have multiple deficiencies.


#14

Went to the doc today he says that the labs are fine, but he sent me to an endocrinologist to check it further